Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 21, 2004, 6:07 PM EDT for Osceola County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 6:07 PM EDT (22:07 UTC)
- Expired
- Jun 21, 2004, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WUUS52 KMLB 212207 SVRMLB FLC097-212245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 606 PM EDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OSCEOLA COUNTY IN EAST CENTRAL FLORIDA * UNTIL 645 PM EDT * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NARCOOSSEE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... RURAL NORTHERN OSCEOLA COUNTY AT 620 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 2830 8138 2818 8123 2831 8104 2835 8114 $$ RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:55 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 2:55 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT MON JUN 21 2004 .DISCUSSION... NWS DOPPLER RADAR IS PICKING UP THE EAST COAST SEA BREEZE BOUNDARY AS IT BEGINS TO PUSH INLAND...AND SFC OBSERVATIONS CONFIRM THIS. NEXRAD HAS ALSO BEEN PICKING UP A FEW FIRES (LIKELY CONTROLLED BURNS) ALONG THE KISSIMMEE RIVER IN OSCEOLA AND POLK COUNTIES THIS AFTERNOON. 15Z CAPE SOUNDING SHOWS PCP WATER IS HOLDING AT 1.9... SLIGHTLY LOWER THAN YESTERDAY BUT STILL PLENTY MOIST. DEEPEST MOISTURE IS POOLED ACROSS NORTH FLORIDA ASSOCD WITH OLD FRONTAL BOUNDARY AND WIDESPREAD STRONG CONVECTION HAS ALREADY BROKEN OUT JUST NORTH OF OUR FA. EXPECT COVERAGE AND INTENSITY OF STORMS TO INCREASE NEXT FEW HOURS IN EC FL AS EAST COAST BREEZE PUSHES SLOWLY INLAND AND INTERACTS WITH STORM OUTFLOWS APPROACHING FROM THE SW AND PROPOGATING SOUTH FROM NORTHERN CONVECTION. ULTIMATELY THERE WILL BE A COLLISION WITH THE WEST COAST BREEZE EARLY THIS EVENING...INLAND FROM THE COAST BUT EAST OF ORLANDO. AND IT IS HERE WE EXPECT THE STRONGEST STORMS OF THE DAY IN EC FL TO DEVELOP. SW FLOW WILL STEER ALL STORMS TOWARD THE NE AND ACROSS THE INTRACOASTAL AND ATLC WATERS. PRIMARY CONCERN REMAINS EXCESSIVE LIGHTNING STRIKES (12+ CG/MIN) WITH STRONG WIND GUSTS OF 40-50 MPH IN THE STRONGER CELLS. 60 MPH WINDS (SEVERE) ARE ALSO POSSIBLE BUT WILL BE ISOLATED. WARM TEMPS ALOFT (-6C AT H5 ACCORDING TO 11AM CAPE SOUNDING) DO NOT SUPPORT LARGE HAIL. TORRENTIAL RAIN ALSO WILL OCCUR WITH POTENTIAL FOR TEMPORARY ROAD FLOODING BUT STORM MOVEMENT IS A BIT FASTER TODAY. TUE...THE SEMI-PERMANENT ATLANTIC RIDGE WILL STRENGTHEN...WITH THE RIDGE AXIS REMAINING POSITIONED SOUTH OF THE FORECAST AREA. MEANWHILE...A FRONTAL BOUNDARY WILL MOVE OUT OF THE PLAINS AND INTO THE MID-MISSISSIPPI VALLEY. BETWEEN THESE SYSTEMS AND OVER THE FORECAST AREA...FLOW WILL INCREASE OUT OF THE SOUTHWEST TO AROUND 15-20 KT BETWEEN 2K AND 4K FT. THIS SHOULD BE STRONG ENOUGH TO PREVENT THE FORMATION OF THE SEA BREEZE ACROSS MUCH OF THE FORECAST AREA. THE ONLY EXCEPTION MAY BE ALONG THE IMMEDIATE TREASURE COAST...WHERE WINDS WILL BACK LATE IN THE AFTERNOON. INCREASING MOISTURE WILL ADVECT OUT OF THE SOUTHERN GOMEX REGION AND INTO THE CWA. WIDESPREAD CONVECTION WILL LIKELY DEVELOP AHEAD AND ALONG OF AN EASTWARD RACING WEST COAST SEA BREEZE. WITH BEST MOISTURE TO THE NORTH...WILL FOLLOW MAV POPS CLOSELY. RELATIVELY WARM TEMPERATURES ALOFT WILL CONTINUE TO RESULT IN THUNDERSTORMS WITH MAIN THREATS BEING HEAVY RAIN...FREQUENT LIGHTNING AND STRONG WIND GUSTS. WED-THU...THE MIDWEEK PERIOD LOOKS SLIGHTLY DRIER...CLOSER TO CLIMATOLOGICAL NORMS. DEEPEST MOISTURE AND STRONGEST CONVERGENCE WILL BE FOCUSED ACROSS THE NORTH...CLOSER TO THE STALLED FRONTAL BOUNDARY ACROSS THE SOUTHEAST. HOWEVER...SLIGHTLY COOLER CONDITIONS ALOFT MAY RESULT IN STRONGER STORMS. OFFSHORE FLOW WILL AGAIN TAKE CONVECTION TOWARDS THE EAST COAST LATE EACH AFTERNOON. FRI-MON...RIDGE AXIS WILL BEGIN A SLOW TRANSITION BACK TO THE NORTH. EXTREMELY WEAK FLOW WILL RESULT IN ACTIVE SEA BREEZE COLLISIONS ACROSS THE INTERIOR COUNTIES. SUFFICIENT MOISTURE WILL LEAD TO THE DEVELOPMENT OF STORMS...MAINLY ACROSS THE NORTHERN ZONES. FLOW WILL RETURN TO ONSHORE EARLY NEXT WEEK AS THE AXIS OF THE WESTERN ATLANTIC RIDGE MOVES NORTH OF THE CWA. && .MARINE...CONDITIONS WILL CHANGE VERY LITTLE THROUGH THE UPCOMING WEEK. WINDS AROUND 10 KT WILL GENERATE 1 TO 2 FT SEAS WILL LITTLE TO NO SWELL COMPONENT. MAIN HAZARDS WILL BE FREQUENT LIGHTNING AND LOCALLY STRONG WINDS AND ROUGH SEAS IN STORMS MOVING OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 73 92 / 30 60 30 40 MCO 75 91 73 91 / 20 50 20 30 MLB 74 90 73 90 / 30 50 20 30 VRB 74 90 74 89 / 30 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KELLY LONG TERM....HIRSCH
Hazardous weather outlook, Jun 21, 11:30 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT MON JUN 21 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 212100- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 1130 AM EDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT: ...THUNDERSTORM IMPACT... DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS EAST CENTRAL FLORIDA TODAY. SCATTERED SHOWERS AND LIGHTNING STORMS WILL DEVELOP ALONG THE LOCAL SEA AND LAKE BREEZE BOUNDARIES THROUGH THE MID AFTERNOON. DEEP LAYER SOUTHWEST FLOW OF MODERATE STRENGTH WILL AGAIN DELAY ONSET OF THE EAST COAST SEA BREEZE AND KEEP IT PINNED WITHIN ABOUT 10 MILES OF THE COAST THIS AFTERNOON. IT WILL ALSO ALLOW THE WEST COAST BREEZE TO MOVE QUICKLY ACROSS THE INTERIOR AND INTO THE THE EAST COAST COUNTIES BY LATE AFTERNOON AND EARLY EVENING. STORM COVERAGE IS EXPECTED TO BE HIGHEST NEAR THE COAST...ESPECIALLY FROM CAPE CANAVERAL NORTH TO ORMOND BEACH...FROM MID AFTERNOON INTO EARLY EVENING...WITH MUCH OF THE ACTIVITY PUSHING OFFSHORE INTO THE ATLANTIC BETWEEN 600 AND 900 PM. STORM MOTION WILL BE FASTER AND LESS ERRATIC THAN IT WAS DURING THE PAST SEVERAL DAYS...TOWARD THE NORTHEAST AT 15 TO 20 MPH. THE MAIN HAZARDS WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND STRONG GUSTY WINDS. THERE IS EVEN A THREAT FOR COIN SIZED HAIL AND AN ISOLATED TORNADO ALONG BOUNDARY COLLISIONS...ESPECIALLY NEAR THE EAST COAST. SEEK SHELTER IN AN ENCLOSED BUILDING OR AUTOMOBILE IF YOU ARE CAUGHT OUTSIDE AS A LIGHTNING STORM APPROACHES. PICNIC SHELTERS AND CONVERTIBLE AUTOMOBILES OFFER...NO PROTECTION...FROM THE DANGERS OF LIGHTNING. IF YOU FEEL YOUR SKIN TINGLE OR YOUR HAIR STAND ON END... LIGHTNING IS ABOUT TO STRIKE NEARBY SQUAT LOW TO THE GROUND ON THE BALLS OF YOUR FEET. PLACE YOUR HANDS ON YOUR KNEES WITH YOUR HEAD BETWEEN THEM. MAKE YOURSELF THE SMALLEST TARGET POSSIBLE...AND MINIMIZE YOUR CONTACT WITH THE GROUND. ...FLOOD IMPACT... THE THREAT FOR LOCALLY HEAVY RAINFALL AMOUNTS IS EXPECTED TO BE A LITTLE LOWER OVER THE INTERIOR...HOWEVER A COLLISION BETWEEN THE SEA BREEZES OVER THE COASTAL COUNTIES DURING THE LATE AFTERNOON OR EARLY EVENING COULD LEAD TO RAINFALL AMOUNTS UP TO AROUND THREE INCHES... WHICH WOULD CAUSE TEMPORARY INUNDATION OF SOME STREETS...CULVERTS... PARKING LOTS...INTERSECTIONS...AND OTHER LOW LYING AND POORLY DRAINED AREAS. ...MARINE THUNDERSTORM GUST IMPACT... SINCE THE SEA BREEZE WILL BE HELD NEAR THE COAST TODAY...THERE IS THE CHANCE FOR STRONG STORMS NEAR THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS ALL AFTERNOON...WITH THE THREAT INCREASING DURING THE LATE AFTERNOON AND EARLY EVENING AS THE GULF BREEZE APPROACHES FROM THE WEST. ...WATERSPOUT IMPACT... THE COMBINATION OF MODERATE SOUTHWEST LOW LEVEL WINDS AND A LATE DAY SEA BREEZE CIRCULATION WILL CREATE A FAVORABLE LOW LEVEL SHEAR PROFILE CONDUCIVE FOR THE FORMATION OF WATERSPOUTS IN SOME OF THE STRONGER MARINE STORMS...ESPECIALLY OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: MOISTURE AND INSTABILITY LEVELS ACROSS FLORIDA WILL REMAIN HIGH ENOUGH TO ALLOW SCATTERED THUNDERSTORMS TO FORM EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI/KELLY
In the hours before
Special weather statement, Jun 21, 4:37 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 437 PM EDT MON JUN 21 2004 FLZ046-212100- SEMINOLE- 437 PM EDT MON JUN 21 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER EASTERN SEMINOLE COUNTY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH NEAR GENEVA... MOVING EAST NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE LAKE HARNEY. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
Special weather statement, Jun 21, 5:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 501 PM EDT MON JUN 21 2004 FLZ045-046-212130- ORANGE-SEMINOLE- 501 PM EDT MON JUN 21 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL CENTRAL ORANGE COUNTY... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR THE ATTRACTIONS AREA...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE ORLANDO...BAY HILL...PINE CASTLE...BELLE ISLE AND DOCTOR PHILLIPS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
Special weather statement, Jun 21, 5:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 532 PM EDT MON JUN 21 2004 FLZ053-212200- OSCEOLA- 532 PM EDT MON JUN 21 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHEASTERN OSCEOLA COUNTY... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES NORTHWEST OF DEER PARK...MOVING NORTHEAST AT 10 TO 15 MPH. THIS STORM WILL INTERACT WITH THE EAST COAST SEA BREEZE AND MAY STRENGTHEN FURTHER. MOVE INDOORS TO A PLACE OF SAFETY IF THIS STORM APPROACHES YOUR AREA. 15
Special weather statement, Jun 21, 5:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 544 PM EDT MON JUN 21 2004 FLZ047-147-212230- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 544 PM EDT MON JUN 21 2004 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 TO 50 MPH AND SMALL HAIL ACROSS TOWARD BREVARD COUNTY... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH AND SMALL HAIL 10 MILES WEST OF VIERA...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL APPROACH ROCKLEDGE...COCOA AND SHARPES. ADDITIONAL STRONG STORMS WERE DEVELOPING ACROSS FAR SOUTHERN BREVARD COUNTY AND WILL MOVE NORTHEAST TOWARD PALM BAY AND MELBOURNE THROUGH 630 PM. AN OUTFLOW BOUNDARY ACROSS NORTHERN BREVARD COUNTY WILL ALSO GENERATE ADDITIONAL STRONG STORMS FROM PORT SAINT JOHN TO CAPE CANAVERAL. IF THESE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. BE PREPARED TO MOVE TO A STURDY STRUCTURE AWAY FROM WINDOWS IF THESE STORMS APPROACH YOUR AREA. 15
Special weather statement, Jun 21, 5:47 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 547 PM EDT MON JUN 21 2004 FLZ047-147-212230- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 547 PM EDT MON JUN 21 2004 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 TO 50 MPH AND SMALL HAIL ACROSS BREVARD COUNTY... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH AND SMALL HAIL 10 MILES WEST OF VIERA...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL APPROACH ROCKLEDGE...COCOA AND SHARPES. ADDITIONAL STRONG STORMS WERE DEVELOPING ACROSS FAR SOUTHERN BREVARD COUNTY AND WILL MOVE NORTHEAST TOWARD PALM BAY AND MELBOURNE THROUGH 630 PM. AN OUTFLOW BOUNDARY ACROSS NORTHERN BREVARD COUNTY WILL ALSO GENERATE ADDITIONAL STRONG STORMS FROM PORT SAINT JOHN TO CAPE CANAVERAL. IF THESE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. BE PREPARED TO MOVE TO A STURDY STRUCTURE AWAY FROM WINDOWS IF THESE STORMS APPROACH YOUR AREA. 15
Special weather statement, Jun 21, 5:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 557 PM EDT MON JUN 21 2004 FLZ045-053-212225- ORANGE-OSCEOLA- 557 PM EDT MON JUN 21 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NEAR EAST LAKE TOHO MOVING NORTHEAST... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH AND SMALL HAIL OVER EAST LAKE TOHO...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE LAKE MARY JANE AND AREAS SOUTHEAST OF ORLANDO INTERNATIONAL AIRPORT. IF THIS STORM APPROACHES YOUR AREA...HEAD INDOORS INTO STURDY STRUCUTURE. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:54 PM EDT | Special Marine Warning | MLB | 111 min | |
| Jun 21, 5:54 PM EDT | Special Marine Warning | MLB | 111 min | |
| Jun 21, 6:56 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.